Nausea after Vicodin?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Melissa H
Regular Member


Date Joined Mar 2008
Total Posts : 85
   Posted 4/11/2008 9:22 AM (GMT -7)   
Hi,
 
I searched around on here first, but didn't quite find my question.  (this is my disclaimer for the fabulous moderators!)
 
Wednesday night I was in quite a bit of pain, and out of desperation I took half of a 500mg vicodin.  I haven't taken a real pain killer since 2 years ago when I had an accident and perforated my duodenum (ouch).  I unknowingly became addicted to morphine and oxycodone and that was not fun, so I'm kind of paranoid about drugs.  Anyway, I took the vicodin and conked out that night.  Yesterday I was groggy and nauseous all day.
 
Last night I vomited, and this morning awoke and the nausea is still there!  In fact, I took a pregnancy test because nausea is so uncommon for me!  eyes    But, it was negative.  So my question is:  Is this another fun symptom of Crohns or perhaps a negative reaction to the vicodin?
 
Thanks forum friends!
Melissa


30 year old wifey and mom to 3 little girls, 2 dogs, and 2 ratties and working full-time outside of the home...nap anyone?
Suffered with symptoms for 12 years, dx Crohn's-Colitis 11/2007.  Taking Asacol, Omeprazol, Rowasa, Bentyl. Flaring off and on and trying to avoid steriods.  Visited a naturopath (aka angel), got a vitamin B injection and have started taking NF Formula's "RF Plus" with every meal.  Seems to be helping.

Post Edited (Melissa H) : 4/11/2008 10:26:02 AM (GMT-6)


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 4/11/2008 9:37 AM (GMT -7)   
Melissa
I am not sure but I would think it just may be the reaction to the vicodin.......

If you have to take then for pain maybe take a half a Gravol ( dimenihydrate) with them to relieve the nausea and vomitting

Wishing you a better day

LYN
  DX With Crohns,Pyoderma Gangrenosum, Anxiety/ Panic and Other Disorders
 
Moderator @ Anxiety Panic..Alzheimer's..Co mod @ Crohns
 
   
 
                   
 


sr5599
Veteran Member


Date Joined Aug 2007
Total Posts : 1202
   Posted 4/11/2008 9:42 AM (GMT -7)   
I can get pretty nauseous from percocet, and the one time I took 2 Vicodin I felt nauseous, but those situations were within a half hour or so of ingesting the pill. So to feel it the next day seems kind of late. How old were the pills?

I have felt nauseous from the Crohn's, especially when the bowels are active. Maybe it could be that?

(BTW, I have my 10-year-old girl, 4 cats, a rat and just rescued a "dumped" easter bunny who is great! I'll take that nap and you have more on your plate than I ! I only work 30 hrs/week!) ;-)
--39 year old female, dx as UC in '04 (1st symptoms in '03), switched to Crohn's in '05, 1 fistula, crohn's colitis, limited to large intestine
--rejected (reaction/didn't work): Asacol, AZA, 6-MP, MTX, Remicade, Humira, prednisone
--stuck on methylprednisolone, tried Prochymal in Phase III study (can't wait til it's approved!)
--started Tysabri 3/21/08
--single mom to 10-year-old girl


dunny2
Veteran Member


Date Joined Jan 2007
Total Posts : 3200
   Posted 4/11/2008 9:43 AM (GMT -7)   
Nausea, can be a side effect of vicodin, but I feel sure that any reaction would have cleared once it was out of your
system. So considering the duration of your nausea & vomiting, I would be looking for another reason.....
Vicky

Too many years with CD
Two bowel resections, several obstructions.
Fibromyalgia and recently diagnosed with pancreatitis

Laughter is the brush that sweeps the cobwebs from our hearts


Melissa H
Regular Member


Date Joined Mar 2008
Total Posts : 85
   Posted 4/11/2008 10:38 AM (GMT -7)   
Thanks for your input everyone! Ya, Vicky, I thought the same thing - like it should've cleared by now. The other thing I noticed was that I didn't have a BM all day yesterday (!) which is unusual. So perhaps the vicodin constipated me and I'm nauseous from that? Hmm....

SR5599 - I got the pills last November before they had dx the crohns, I was in terrible pain. Of course, I didn't take them then. It sounds like you are just as busy as I am! It's funny though, on those rare occasions when I do get a chance to nap, I can't stop thinking about all the clean laundry that is piled on our couch!
30 year old wifey and mom to 3 little girls, 2 dogs, and 2 ratties and working full-time outside of the home...nap anyone?
Suffered with symptoms for 12 years, dx Crohn's-Colitis 11/2007.  Taking Asacol, Omeprazol, Rowasa, Bentyl. Flaring off and on and trying to avoid steriods.  Visited a naturopath (aka angel), got a vitamin B injection and have started taking NF Formula's "RF Plus" with every meal.  Seems to be helping.


dunny2
Veteran Member


Date Joined Jan 2007
Total Posts : 3200
   Posted 4/11/2008 11:13 AM (GMT -7)   
Well sweetie, you ask is this another fun symptom of CD, and yes, would have to be my answer. If your symptoms persist,
I would have someone check you out. I know vicodin can cause constipation, but again, you only took one half!!
Are you still having bowel sounds? Or is your belly very noisy?
Vicky

Too many years with CD
Two bowel resections, several obstructions.
Fibromyalgia and recently diagnosed with pancreatitis

Laughter is the brush that sweeps the cobwebs from our hearts


Melissa H
Regular Member


Date Joined Mar 2008
Total Posts : 85
   Posted 4/11/2008 12:25 PM (GMT -7)   
Hi Vicky, yes - last night when I was lying in bed my tummy was making lot's of noises. Is that good or bad? It did that a lot before I got on the Asacol.

*Something else I just thought of, I ran out of the omeprazol (for stomach inflammation) a couple of days ago and didn't get it filled because I wasn't convinced it was doing anything. But maybe not having it has brought on the nausea?

HAHA! THanks for bearing with me as I work through all of my random thoughts!
30 year old wifey and mom to 3 little girls, 2 dogs, and 2 ratties and working full-time outside of the home...nap anyone?
Suffered with symptoms for 12 years, dx Crohn's-Colitis 11/2007.  Taking Asacol, Omeprazol, Rowasa, Bentyl. Flaring off and on and trying to avoid steriods.  Visited a naturopath (aka angel), got a vitamin B injection and have started taking NF Formula's "RF Plus" with every meal.  Seems to be helping.


crohnie1985
Regular Member


Date Joined Nov 2007
Total Posts : 140
   Posted 4/11/2008 3:39 PM (GMT -7)   
Hi,

After being told by my primary Dr. that I should accept my condition and that there was not anything he could, just live with it was his advice. I was sent home with a script of Vicoden for pain, I took it for a few days and had severe problems. My whole digestive system shut down and I developed a supermegacolon, my son had to call 911 as I was in such severe pain I could not move. I ended up in the hospital haviing emergency surgery (temp colostomy) it was horrible. So I feel it was the vicoden.

TalktomeHIV
Veteran Member


Date Joined Jun 2007
Total Posts : 1539
   Posted 4/11/2008 4:04 PM (GMT -7)   
One thing that stood out to me here is that you developed an addiction to Oxy. Be really careful with the Vicodin, since it is essentially the same things that are in Oxy but with added acetaminophen which can be harmful to the liver in large doses.
HealingWell.com HIV/AIDS Forum Moderator
HIV Hotline Counselor


dunny2
Veteran Member


Date Joined Jan 2007
Total Posts : 3200
   Posted 4/11/2008 5:03 PM (GMT -7)   
Hi, Melissa, I was told that a noisy bowel is usually an indication that all is not quite right. Almost like anything that
is moving through it, including gas, is having a tough time doing it, maybe because of inflammation....

Just keep an eye on things honey.
Vicky

Too many years with CD
Two bowel resections, several obstructions.
Fibromyalgia and recently diagnosed with pancreatitis

Laughter is the brush that sweeps the cobwebs from our hearts


Crohn'snme
Veteran Member


Date Joined Feb 2007
Total Posts : 734
   Posted 4/11/2008 9:26 PM (GMT -7)   
I think you should go and get checked out Melissa. Better safe than sorry. Everyone has different experiences. I can take Vicodin no problem. But you are experiencing sypmtoms that could be many things. Go get it checked out. Better safe than sorry. Wishing you health!!!
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 9:31 AM (GMT -7)
There are a total of 2,732,558 posts in 301,031 threads.
View Active Threads


Who's Online
This forum has 151190 registered members. Please welcome our newest member, nakertar.
273 Guest(s), 9 Registered Member(s) are currently online.  Details
George_, sheepguy, Bololidat, Almost a 10, Girlie, Huddie, Mustard Seed, kodaska, trumpet123


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer